MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP F6 90CM; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP F6 90CM; INTRODUCER, CATHETER
Model Number 401690M
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, while trying to remove a brite tip sheath (si brite tip f6 90cm), the device became stuck and stretched causing extreme pain.The patient was transferred to the hospital.The following day, the patient was said to be fully recovered.The device was clinically used and will be returned for analysis.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, while trying to remove a brite tip sheath (si brite tip f6 90cm), the device became stuck and stretched causing extreme pain.The patient was transferred to the hospital.The following day, the patient was said to be fully recovered.Multiple attempts to obtain additional information were made without success.The device was not returned for analysis.A product history record (phr) review of lot 17594564 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The reported ¿catheter sheath introducer (csi) withdrawal difficulty¿ and ¿cannula unraveled/stretched in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause of the issue experienced by the customer could not be determined.Based on the limited information available for review, it is not possible to determine what factors may have contributed to the withdrawal difficulty experienced.However, procedural/handling factors are possible.Additionally, the unraveled/stretched condition and pain report by the customer most likely occurred due to excessive force used when attempting to remove the sheath from the patient.Pain is an unpleasant physical discomfort or sensation experienced by the patient.However, pain is subjective to the patient, and there are many potential causes to the pain experienced when attempting to remove the product.Without information on the condition of the device or return of the device, the cause of the pain cannot be determined and it cannot be confirmed.According to the instructions for use, which is not intended as a mitigation, ¿remove the sheath when clinically indicated by placing compression on the vessel above the puncture site, and slowly withdraw the csi.Discard the sheath appropriately.Important: upon removing any csi, aspirate via the sideport extension to collect any fibrin that may have been deposited.¿ neither the phr review nor the information available suggests that the reported failures could be related to the manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.

Brand Name
SI BRITE TIP F6 90CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8573323
Report Number9616099-2019-02890
Device Sequence Number2117617
Product Code DYB
UDI-Device Identifier20705032000281
UDI-Public20705032000281
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number401690M
Device Catalogue Number401690M
Device Lot Number17594564
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;